Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 45, NWS La Crosse, WI

June 4, 2024Fillmore County, Minnesota; Howard County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 4, 2024, 6:26 PM CDT for Fillmore County, Minnesota; Howard County, Iowa. It was in force for 34 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2024, 6:26 PM CDT (23:26 UTC)
Expired
Jun 4, 2024, 7:00 PM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Howard County, IA, Fillmore County, MN

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:29 PM CDTTSTM WND GST 531 N Chester, MNRelayed via dispatch.
Jun 4, 6:30 PM CDTTSTM WND DMG2 Nw Lime Springs, IAPhone line blow down.
Jun 4, 6:30 PM CDTTSTM WND GST 497 S Etna, MNMesonet station MN145 U.s.63 - Le Roy - Mp 0.5.
Jun 4, 6:30 PM CDTTSTM WND GST 567 S Etna, MNCorrects previous tstm wnd gst report from 7 S Etna. Mesonet station MN145 U.s.63 - Le Roy - Mp 0.5.
Jun 4, 6:33 PM CDTTSTM WND DMG3 Sse Cherry Grove, MNTree blown down onto a power line.
Jun 4, 6:35 PM CDTTSTM WND DMGCherry Grove, MNSeveral trees and a couple of power lines blown down.
Jun 4, 6:47 PM CDTTSTM WND GST 641 N Wykoff, MNRelayed through dispatch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WUUS53 KARX 042326
SVRARX
IAC089-MNC045-050000-
/O.NEW.KARX.SV.W.0045.240604T2326Z-240605T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
626 PM CDT Tue Jun 4 2024

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northeastern Howard County in northeastern Iowa...
  Western Fillmore County in southeastern Minnesota...

* Until 700 PM CDT.

* At 625 PM CDT, a severe thunderstorm was located near Lime Springs,
  or 12 miles northwest of Cresco, moving north at 30 mph.

  HAZARD...60 mph wind gusts. Wind gusts of over 50 mph have been 
           measured with this storm near Saratoga.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Preston, Spring Valley, Lanesboro, Lime Springs, Wykoff, Fountain,
  Fillmore, Washington, Cherry Grove, Bristol, York, Carimona,
  Ostrander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4342 9218 4348 9245 4381 9239 4375 9190
TIME...MOT...LOC 2325Z 200DEG 28KT 4351 9226 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Skow
2 follow-up statements
459 
WWUS53 KARX 042335
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
635 PM CDT Tue Jun 4 2024

IAC089-042344-
/O.CAN.KARX.SV.W.0045.000000T0000Z-240605T0000Z/
Howard IA-
635 PM CDT Tue Jun 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4381 9239 4375 9190 4350 9211 4350 9240
TIME...MOT...LOC 2334Z 200DEG 28KT 4358 9223 

$$

MNC045-050000-
/O.CON.KARX.SV.W.0045.000000T0000Z-240605T0000Z/
Fillmore MN-
635 PM CDT Tue Jun 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN FILLMORE COUNTY...

At 634 PM CDT, a severe thunderstorm was located 9 miles south of
Wykoff, or 9 miles southwest of Preston, moving north at 30 mph.

HAZARD...60 mph wind gusts. Winds gusts of 50 to 55 mph have been 
         measured with this storm in the last 15 minutes.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Preston, Spring Valley, Lanesboro, Wykoff, Fountain, Fillmore,
Washington, Cherry Grove, Bristol, York.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4381 9239 4375 9190 4350 9211 4350 9240
TIME...MOT...LOC 2334Z 200DEG 28KT 4358 9223 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Skow
035 
WWUS53 KARX 042352
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
652 PM CDT Tue Jun 4 2024

MNC045-050000-
/O.CON.KARX.SV.W.0045.000000T0000Z-240605T0000Z/
Fillmore MN-
652 PM CDT Tue Jun 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL FILLMORE COUNTY...

At 652 PM CDT, a severe thunderstorm was located over Fountain, or
near Preston, moving north at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Preston, Lanesboro, Wykoff, Fountain, Fillmore, Carimona, Whalan,
Forestville State Park, Old Barn Campground, Isinours, and Hutton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4375 9190 4354 9208 4365 9236 4380 9233
TIME...MOT...LOC 2352Z 200DEG 28KT 4371 9216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Skow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:24 PM CDT, 5 hours 2 minutes earlier. Its key messages:

  • Pop up scattered storms this afternoon, followed by a broken line of storms that will gradually weaken as it progresses eastward through the area this evening. Small chance (20%) for a few strong to severe storms with isolated damaging winds and locally heavy rainfall.
  • Turning windy Wednesday and Thursday afternoons, particularly west of the Mississippi River. Thursday afternoon will have to be monitored for a potential wind advisory if forecast winds trend stronger.
  • Scattered storms possible on Wednesday followed by occasional small diurnal shower chances into the weekend with cooler, less humid conditions.
Area forecast discussion, Jun 4, 1:24 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
124 PM CDT Tue Jun 4 2024

.KEY MESSAGES...

- Pop up scattered storms this afternoon, followed by a broken
  line of storms that will gradually weaken as it progresses
  eastward through the area this evening. Small chance (20%)
  for a few strong to severe storms with isolated damaging winds
  and locally heavy rainfall.

- Turning windy Wednesday and Thursday afternoons, particularly
  west of the Mississippi River. Thursday afternoon will have to
  be monitored for a potential wind advisory if forecast winds
  trend stronger.

- Scattered storms possible on Wednesday followed by occasional
  small diurnal shower chances into the weekend with cooler,
  less humid conditions.

&&

.DISCUSSION...
Issued at 106 PM CDT Tue Jun 4 2024

Showers and storms developing this afternoon-evening with
locally heavy rain and a small risk of severe storms:

Monitoring two weather features this afternoon on water vapor
imagery: 1) a weakening shortwave currently over eastern Iowa that
will be lifting northeast into central Wisconsin this evening, and
2) a deep shortwave and associated cold front crossing into western
Minnesota that will sweep eastward through the area this evening.

Out ahead of the weaker southern shortwave is a juicy, uncapped
airmass with surface temperatures in the low to mid 80s and
dewpoints near 70. MLCAPE sits around 1000 to 1500 J/kg across the
forecast area, so as convective temperature is reached over the next
1-2 hours, expecting quick development of pop up storms. Activity
will be most favored south of I-90 initially, closer to the
shortwave forcing. But storm development will quickly trend
northward through mid to late afternoon. Activity will become
scattered and individual storms should develop quickly with deep
updraft potential, but they will struggle to last long or become
organized owing to lack of wind shear. Main threat will be localized
strong winds and perhaps some small hail. Also a concern for locally
heavy rain, especially if storms track over the areas that got
soaked yesterday (southern Grant and portions of Allamakee/Crawford
counties). Considered a flood watch for that general area, but
storms will be more scattered and progressive today, so the threat
should be rather isolated. Also, warm cloud depths aren't as deep
today, so rainfall should not be quite as efficient compared to
yesterday. Therefore decided to hold off and monitor trends.

Incoming cold front will approach from the west this evening,
entering our western counties with a broken line of storms towards
7pm. The line will sweep eastward into the overnight, gradually
diminishing as instability quickly drops off. There looks to be a
narrow corridor of overlap between favorable instability and
marginally supportive 0-3km shear along the line, so some strong to
severe storms are a possiblity. Isolated strong to damaging winds
would be the main threat, mainly along and west of US 63 in Iowa and
Minnesota between about 6-9pm. Progressive movement of this
weakening line should mean a relatively short duration of rainfall
at any given location, so not expecting this round of storms to be a
big flood concern either.

Windy, cooler, less humid Wednesday and Thursday with occasional
diurnal showers into the weekend:

Cyclonic flow becomes the overall weather pattern for the Upper
Mississippi Valley for Wednesday and beyond as amplified ridging
sets up over the Desert Southwest. A deep upper low rotating over
southern Manitoba will slide over the Great Lakes between Wednesday
and Friday. The resulting anomalous pressure gradient over the
region will result in a dynamic jet in the 850 to 500mb layer. Steep
low level lapse rates and deep mixing will tap into the lower bounds
of this strong wind layer, with a couple windy afternoons on tap for
Wednesday and Thursday. On Wednesday, HREF shows mean 850mb
winds of 40 to 45 knots spreading into the area with a 40 to 70%
probability for surface wind gusts exceeding 40 mph in wind
prone areas west of the Mississippi River. Meanwhile, the ECMWF
ensemble also shows about 30-50% probability for wind gusts
greater than 40 mph on Wednesday afternoon, increasing to 60-90%
probability by Thursday afternoon-evening. Will be paying close
attention to Thursday's forecast if it would become necessary
to consider a wind advisory.

Other concern for Wednesday is potential for scattered diurnal
storms (roughly 4-9pm timeframe) as a shortwave rotates around the
southern periphery of the upper low. Tonight's passing cold front
will sweep out this current early-season soupy airmass, leaving only
modest atmospheric moisture in place. This will keep instability in
check for Wednesday, generally on the order of 500 to <1000 J/kg
SBCAPE. Forecast soundings show lower equilibrium levels will yield
low topped storms that will struggle to last for long, but abundant
deep layer shear could support a better organized storm or two.

Thursday and beyond, just some occasional small chances for mainly
diurnal showers in the northwest flow pattern. Temperatures will be
below normal for Thursday and Friday, then will be more seasonable
for Saturday into early next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1214 PM CDT Tue Jun 4 2024

General VFR conditions prevail at moment but trends next 12 hours
will focus on where convection is. Convective disturbance rotating
across eastern Iowa will help new, scattered convection form this
afternoon. But as cold front approaches from the west going into
this evening, will be watching for more of a solid line of storms
move in from the west with likely /70%/ periods of MVFR conditions
and even a chance /30-40%/ of brief IFR as main line of storms pass.

The good news this should be relatively short-lived with strong
subsidence behind main trough passage and clearing skies, at least
for Wednesday morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Kurz
AVIATION...Cecava
Hazardous weather outlook, Jun 4, 4:19 AM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
419 AM CDT Tue Jun 4 2024

IAZ008-009-018-019-MNZ079-086-087-094-095-051330-
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
419 AM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota and northeast Iowa.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected this evening. A few storms
may become strong to severe, with hail and damaging wind possible.
Locally heavy rainfall may also occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There are periodic thunderstorm chances through Monday, mainly
during the afternoon hours. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Rainfall and any severe storm reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ010-011-029-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-
061-051330-
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Taylor-Clark-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
419 AM CDT Tue Jun 4 2024

This Hazardous Weather Outlook is for far southeast
Minnesota...far northeast Iowa...and southwest into west central
Wisconsin...

.DAY ONE...Today and Tonight

Showers and thunderstorms may occur early this afternoon and
again tonight. A few strong storms are possible. Locally heavy
rainfall may also occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There are periodic thunderstorm chances through Monday, mainly
during the afternoon hours. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Special weather statement, Jun 4, 5:03 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service La Crosse WI
503 PM CDT Tue Jun 4 2024

IAZ018-019-029-042245-
Floyd IA-Chickasaw IA-Fayette IA-
503 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN FAYETTE...FLOYD AND
CHICKASAW COUNTIES THROUGH 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Rockwell to near Nashua to
near Oelwein. Movement was north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Charles City, Oelwein, New Hampton, West Union, Nashua,
Fredericksburg, Rockford, Maynard, Hawkeye, Lawler, Rudd, Floyd,
Marble Rock, Ionia, Chickasaw, Westgate, North Washington, Colwell,
Randalia, and Bassett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4321 9302 4321 9254 4294 9178 4264 9190
      4265 9208 4291 9208 4291 9302
TIME...MOT...LOC 2203Z 185DEG 22KT 4293 9309 4293 9264 4270 9200

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Skow
Special weather statement, Jun 4, 5:32 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service La Crosse WI
532 PM CDT Tue Jun 4 2024

MNZ086-094-042300-
Dodge MN-Mower MN-
532 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MOWER AND SOUTHWESTERN
DODGE COUNTIES THROUGH 600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Austin, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Hayfield, Brownsdale, Lyle, Rose Creek, Lansing, Mayville,
Mapleview, Waltham, Sargeant.

This includes Interstate 90 in Minnesota between mile markers 175 and
186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4406 9304 4387 9276 4350 9286 4350 9302
      4352 9305
TIME...MOT...LOC 2231Z 203DEG 22KT 4368 9308

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Skow
Special weather statement, Jun 4, 5:40 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
540 PM CDT Tue Jun 4 2024

IAZ008-009-018-019-042315-
Floyd IA-Howard IA-Chickasaw IA-Mitchell IA-
540 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MITCHELL...
SOUTHWESTERN HOWARD...NORTHEASTERN FLOYD AND NORTHWESTERN CHICKASAW
COUNTIES THROUGH 615 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elma, or 11 miles northeast of Charles City, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Riceville, Elma, Alta Vista, Colwell, Lylahs Marsh County Park,
Saratoga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4313 9239 4312 9258 4339 9268 4340 9234
TIME...MOT...LOC 2240Z 176DEG 26KT 4317 9250

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Skow
Special weather statement, Jun 4, 6:16 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service La Crosse WI
616 PM CDT Tue Jun 4 2024

IAZ009-MNZ094-095-042345-
Howard IA-Fillmore MN-Mower MN-
616 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HOWARD...SOUTHEASTERN
MOWER AND SOUTHWESTERN FILLMORE COUNTIES THROUGH 645 PM CDT...

At 615 PM CDT, automated weather observations reported a strong
thunderstorm near Lime Springs, or 11 miles west of Cresco, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lime Springs around 620 PM CDT.

Other locations impacted by this storm include Saratoga, Forestville
State Park, Etna, York, Bonair, Cherry Grove, Hutton, Ostrander,
Greenleafton, and Hayden Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4330 9224 4336 9250 4370 9250 4363 9198
TIME...MOT...LOC 2315Z 203DEG 22KT 4340 9234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Skow
Local storm report, Jun 4, 6:18 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
618 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Non-Tstm Wnd Gst 3 W Saratoga            43.37N 92.47W
06/04/2024  M50 MPH          Howard             IA   Mesonet

            Mesonet station SRGI4 Saratoga.

0600 PM     Non-Tstm Wnd Gst 4 W Saratoga            43.36N 92.48W
06/04/2024  M46 MPH          Howard             IA   Mesonet

            Mesonet station EW4652 Riceville.

&&
Special weather statement, Jun 4, 6:19 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
619 PM CDT Tue Jun 4 2024

MNZ086-087-042345-
Olmsted MN-Dodge MN-
619 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OLMSTED AND DODGE
COUNTIES THROUGH 645 PM CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge Center, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Dodge Center around 625 PM CDT.
  Mantorville around 630 PM CDT.

Other locations impacted by this storm include County Roads 20 And 5,
Danesville, Concord, and Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4402 9304 4420 9304 4420 9257 4419 9254
      4390 9271 4393 9304 4402 9305
TIME...MOT...LOC 2318Z 199DEG 28KT 4398 9289

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Skow

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:12 PM CDTRiver Flood WatchARXWabasha53 hr
Jun 4, 5:32 PM CDTSpecial Weather StatementARXMower28 min
Jun 4, 6:10 PM CDTSevere Thunderstorm WarningARXMower30 min
Jun 4, 6:19 PM CDTSpecial Weather StatementARXDodge26 min
Jun 4, 6:51 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted, Winona24 min
Jun 4, 5:03 PM CDTSpecial Weather StatementARXChickasaw, Fayette, Floyd42 min
Jun 4, 5:40 PM CDTSpecial Weather StatementARXHoward35 min
Jun 4, 5:46 PM CDTSevere Thunderstorm WarningARXHoward, Mitchell29 min
Jun 4, 6:16 PM CDTSpecial Weather StatementARXHoward29 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.